Alert archive / Minnesota / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this winter storm warning at Mar 3, 2012, 9:41 AM CST for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2012, 9:41 AM CST (15:41 UTC)
- Expired
- Mar 3, 2012, 12:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 9:48 AM CST | SNOW 6.5 | Duluth, MN | CHESTER PARK |
| Mar 3, 10:19 AM CST | SNOW 7.8 | 4 Nne Duluth, MN | |
| Mar 3, 10:54 AM CST | SNOW 5 | Proctor, MN | |
| Mar 3, 11:05 AM CST | SNOW 8.5 | Duluth, MN | LESTER PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS43 KDLH 031541 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 941 AM CST SAT MAR 3 2012 MNZ037-WIZ001-031800- /O.UPG.KDLH.WW.Y.0011.000000T0000Z-120303T1800Z/ /O.NEW.KDLH.WS.W.0005.120303T1541Z-120303T1800Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR 941 AM CST SAT MAR 3 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATION AND TIMING...THE TWIN PORTS AREA WILL CONTINUE TO EXPERIENCE MODERATE SNOW UNTIL NOON TODAY...THEN DIMINISH TO LIGHT SNOW OR SCATTERED SNOW SHOWERS THIS AFTERNOON. * SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 9 INCHES. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING HAZARDOUS ACROSS THE TWIN PORTS. VISIBILITIES MAY BE AS LOW AS A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW ACCUMULATION IS ANTICIPATED...AND THAT SNOWFALL RATES OF ONE INCH PER HOUR OR GREATER CAN BE EXPECTED AT TIMES. EXPECT SNOW AND ICE COVERED ROADS AND VISIBILITY LESS THAN A QUARTER MILE. IF YOU MUST TRAVEL...EXERCISE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME STRANDED. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE...INCLUDING A FLASHLIGHT...FOOD...AND WATER. IF YOU CHOOSE TO TRAVEL...BE AWARE THAT YOU MAY BECOME STRANDED AND THAT IT MAY TAKE MANY HOURS FOR HELP TO ARRIVE. && $$ WIZ002>004-032100- /O.EXT.KDLH.WW.Y.0011.000000T0000Z-120303T2100Z/ BAYFIELD-ASHLAND-IRON- INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY 941 AM CST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * LOCATION AND TIMING...BAYFIELD...ASHLAND AND IRON COUNTIES WILL CONTINUE TO EXPERIENCE LIGHT TO MODERATE SNOW THROUGH THIS AFTERNOON. * SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING DIFFICULT ACROSS THE SOUTHSHORE REGION TODAY. VISIBILITIES MAY BE AS LOW AS A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ BERDES
1 follow-up statement
761 WWUS43 KDLH 031755 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1155 AM CST SAT MAR 3 2012 MNZ037-WIZ001-031900- /O.EXP.KDLH.WS.W.0005.000000T0000Z-120303T1800Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR 1155 AM CST SAT MAR 3 2012 ...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY... LIGHT SNOW WILL CONTINUE TO AFFECT THE TWIN PORTS THIS AFTERNOON. SNOW ACCUMULATIONS WILL BE LIGHT...GENERALLY LESS THAN 1 INCH. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. $$ WIZ002>004-032100- /O.CON.KDLH.WW.Y.0011.000000T0000Z-120303T2100Z/ BAYFIELD-ASHLAND-IRON- INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY 1155 AM CST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * LOCATION AND TIMING...BAYFIELD...ASHLAND AND IRON COUNTIES WILL CONTINUE TO EXPERIENCE LIGHT TO MODERATE SNOW THROUGH THIS AFTERNOON. * SNOW ACCUMULATION...AN ADDITIONAL 1 TO 2 INCHES OF SNOW ACCUMULATION IS EXPECTED TODAY...RESULTING IN STORM TOTAL SNOWFALL AMOUNTS OF 4 TO 7 INCHES. * IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING DIFFICULT ACROSS THE SOUTHSHORE REGION TODAY. VISIBILITIES MAY BE AS LOW AS A HALF MILE IN SOME OF THE HEAVIEST SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ BERDES
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 9:00 AM CST, 41 minutes earlier.
Area forecast discussion, Mar 3, 9:00 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 900 AM CST SAT MAR 3 2012 .UPDATE...LATEST KDLH RADAR IMAGERY SHOWS LIGHT SNOW FALLING ACROSS MOST OF THE NORTHLAND THIS MORNING. THE SNOW IS ASSOCIATED WITH AN INVERTED TROUGH EXTENDING WEST OF A STRONG LOW OVER THE CNTL GREAT LAKES. THE LIGHT SNOW SHOULD CONTINUE THROUGH AT LEAST THIS MORNING...AND MAY LINGER THROUGH THIS AFTERNOON...ESPECIALLY ALONG THE SOUTHSHORE WHERE LAKE ENHANCED SNOW IS LIKELY. SO FAR THIS MORNING...WE HAVE RECEIVED REPORTS OF 7 INCHES OF SNOW IN LAKEWOOD MN AND 7 INCHES AT HIGH BRIDE WI. THEREFORE WE HAVE DECIDED TO EXPAND THE ADVISORY EWD TO INCLUDE THE SOUTHSHORE REGION. ADVISORY MAY BE NEEDED TO BE EXTENDED INTO THE AFTERNOON IF THE SNOW DOES SUFFICIENTLY DISSIPATE. && .PREV DISCUSSION... /ISSUED 546 AM CST SAT MAR 3 2012/ AVIATION...12Z TAFS INVERTED TROUGH WILL WEAKEN SOME TODAY...BUT OVERALL MVFR CEILINGS WITH AREAS OF IFR...SHOULD PREVAIL THROUGH THE PERIOD. THERE WAS SOME VFR CEILINGS OCCURRING ALONG THE NORTH SHORE THIS MORNING...AND THEY MAY MOVE DOWN INTO KDLH BRIEFLY THIS MORNING. LIGHT SNOW OR FLURRIES WILL ALSO OCCUR...WITH VSBYS DOWN TO 1 TO 2SM AT TIMES...MAINLY THIS MORNING. SURFACE THROUGH 925MB WINDS WILL BECOME EASTERLY TONIGHT...WITH COLDER TEMPERATURES OVER LAKE SUPERIOR. THERE MAY BE SOME LAKE EFFECT SNOW SHOWERS THAT REDEVELOP FROM KDLH ON UP THE NORTH SHORE. HOWEVER...THE FLOW IS NOT ALL THAT STRONG...AND WINDS BY 850MB ARE MORE WESTERLY. LOWER VSBYS MAY HAVE TO BE ADDED TONIGHT TO THE KDLH TAF IN SNOW SHOWERS...BUT THAT WILL BE A SHORT TERM UPDATE. PREV DISCUSSION... /ISSUED 427 AM CST SAT MAR 3 2012/ SHORT TERM... TODAY THROUGH SUNDAY AFTERNOON... MAIN CONCERNS IN THE SHORT TERM ARE THE SNOWFALL THIS MORNING... WITH THE HIGHEST AMOUNTS AROUND THE TWIN PORTS AREA...AND THE POTENTIAL FOR ADDITIONAL LAKE ENHANCED SNOW SHOWERS ALONG THE NORTH SHORE NORTH OF DULUTH TONIGHT AND TOMORROW. A WINTER WEATHER ADVISORY CONTINUES THIS MORNING FOR THE DULUTH AND SUPERIOR AREAS UNTIL NOON. AS OF 3 AM THIS MORNING 2-5 INCHES OF SNOW HAD FALLEN AROUND THE TWIN PORTS...WITH ANOTHER 1-3 INCHES POSSIBLE THROUGH THE REST OF THE MORNING. CURRENT SYNOPTIC PATTERN INDICATES A BROAD DEEP LONG WAVE TROUGH OVER MUCH OF THE CONUS WITH A CLOSED LOW AT 500MB ROTATING FROM THE UPPER MIDWEST INTO THE GREAT LAKES REGION. THE COLD AIR ALOFT ASSOCIATED WITH THIS LOW IS ALLOWING LOW LEVEL LAPSE RATES TO STEEPEN AND PROVIDING ENOUGH INSTABILITY TO ENHANCE SNOW SHOWERS THIS MORNING. AT THE SFC...A DEEP LOW OVER THE CENTRAL GREAT LAKES CONTINUES TO MOVE TO THE ENE. OVER THE NORTHLAND...A SECONDARY LOW THAT WAS CO-LOCATED WITH THE MAIN UPPER LOW EARLIER TODAY EVENTUALLY COMBINED WITH THE SFC LOW TO THE SE...BUT LEFT BEHIND A TRAILING INVERTED TROUGH OVER NE MN/NW WI. THIS TROUGH BECAME THE FOCUS OF SNOW SHOWERS LAST EVENING AND CONTINUES TO LINGER OVER THE REGION THIS MORNING. AS NOTED BY THE PREVIOUS SHIFT...A PHENOMENA KNOWN AS A LAKE SWIRL DEVELOP AROUND THE HEAD OF LAKE SUPERIOR. NW WINDS OVER NE MN AND NE WINDS AROUND WRN LAKE SUPERIOR ALLOWED THE LOW LEVEL WIND FIELD TO CONVERGE IN THIS AREA. THE LLVL CONVERGENCE...COMBINED WITH THE LLVL INSTABILITY HAS ALLOWED FOR THE PRODUCTION OF SIGNIFICANT SNOWFALL ACROSS THE REGION. THE PERSISTENT NATURE OF THIS CONVERGENCE ZONE INTO THIS MORNING WILL LET SNOW AMOUNTS INCREASE TO 3 TO 5 INCHES IN MOST AREAS...WITH UP TO 6 OR 7 INCHES POSSIBLE IN LOCALIZED AREAS BY LATE THIS MORNING. HAVE SEEN THE STRONGEST RADAR ECHOES TRACK FROM AROUND TWO HARBORS...OR JUST OFF SHORE...SWWD ALONG THE COAST TO AROUND THE ARNOLD AREA AND INTO THE EAST DULUTH/LAKESIDE/WOODLAND REGIONS. RADAR AS OF 3 AM THIS MORNING CONTINUES TO SHOW FAIRLY INTENSE 30-35DBZ ECHOES DROPPING SOUTH THROUGH THE HEAD OF THE LAKE. WHERE THEY END UP COMING INLAND WILL DETERMINE WHICH AREAS SEE ANOTHER 2-4 INCHES. WILL LIKELY SEE SNOW SHOWERS DIMINISH IN INTENSITY BY THE LATE MORNING...BUT CONTINUE WITH LIGHT SNOW/FLURRIES THROUGH THE REST OF THE DAY WITH LITTLE ACCUMULATION. EVEN THOUGH A WEAK SFC HIGH TRIES TO BUILD IN FROM THE WEST THIS EVENING...THE TAIL END OF THIS INVERTED TROUGH HOLDS ON ACROSS THE ERN SECTIONS OF THE NORTHLAND AND ALLOWS A WEAK ONSHORE FLOW TO PERSIST ALONG THE NORTH SHORE ALONG WITH A CHANCE FOR A FEW LAKE ENHANCED SNOW SHOWERS. THERE ARE SOME QUESTIONS ABOUT HOW INTENSE THIS ONSHORE PATTERN WILL BE. THE 00Z AND 06Z NAM BOTH INDICATED ENOUGH OF A LLVL CONVERGENCE ZONE TO PRODUCE ANOTHER 2-4 INCHES OF SNOW NORTH OF DULUTH. AT THIS POINT WILL INCREASE SNOW AMTS SLIGHTLY TO AROUND 1-1.5 INCHES ALONG THE NORTH SHORE FROM ARNOLD TO AROUND TACONITE HARBOR. TEMPERATURES REMAIN STABLE IN MOSTLY CLOUDY SKIES WITH HIGHS IN THE 20S AND LOWER 30S. OVERNIGHT LOWS WILL DROP INTO THE SINGLE DIGITS AND LOWER TEENS TONIGHT...WITH A FEW READINGS BELOW ZERO POSSIBLY WHERE SKIES SCATTER OUT BRIEFLY ACROSS N-CNTRL MN. LONG TERM... SUNDAY NIGHT THROUGH FRIDAY... AN INVERTED TROUGH EARLY IN THE PERIOD WILL WEAK AND MOVE EAST OF THE NORTHLAND SUNDAY NIGHT AND WE HAVE A CHANCE FOR SNOW OVER THE EASTERN CWA SUNDAY EVENING. WAA WILL STRENGTHEN SUNDAY NIGHT AS LOW LEVEL FLOW BECOMES SOUTHWEST. WAA IS QUITE STRONG THROUGH TUESDAY AHEAD OF A COLD FRONT. WE INCREASED CHANCES FOR PRECIP MONDAY AFTERNOON/MONDAY NIGHT ACROSS THE NORTH WITH THE WAA. MODELS TEND TO GO TOO LIGHT WITH THEIR PRECIP WITH WAA EVENTS...AND FEEL THIS COULD BE THE CASE EARLY IN THE WEEK. A COLD FRONT WILL MOVE THROUGH THE NORTHLAND TUESDAY INTO WEDNESDAY...WITH A CHANCE FOR RAIN/SNOW. TEMPERATURES RISE TO 5-8C OVER THE CWA BY TUESDAY. TUESDAY COULD BE QUITE WARM...AND WE CURRENTLY HAVE MOST AREAS RISING INTO THE LOWER TO MID FORTIES. THERE IS A CONCERN THOUGH WE COULD SEE LOW LEVEL CLOUDS DEVELOP/REMAIN ENTRENCHED OVER THE NORTHLAND WITH A STRONG INVERSION TRAPPING MOISTURE FROM MELTING SNOW MONDAY/MONDAY NIGHT. IT'S REALLY DIFFICULT TO FORECAST THAT THIS FAR OUT. MODELS DIVERGE SIGNIFICANTLY BY MID WEEK. THE ECMWF FORECASTS A MUCH DEEPER UPPER TROUGH OVER THE REGION THAT WILL INFLUENCE THE NORTHLAND'S WEATHER...VERSUS A MORE PROGRESSIVE GFS AND GEM. THIS TROUGH WILL HAVE A BIG IMPACT ON EXPECTED WEATHER/TEMPS. AT THIS TIME...WE DID TRIM TEMPS SOME THURSDAY-FRIDAY BUT NOT AS MUCH AS SUGGESTED BY THE ECMWF. && .POINT TEMPS/POPS... DLH 29 10 26 14 / 80 30 30 10 INL 25 3 27 10 / 40 10 30 10 BRD 29 8 29 14 / 40 10 20 10 HYR 31 10 27 12 / 80 20 30 10 ASX 28 12 27 14 / 80 40 30 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ037. WI...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ001>004. && SHORT TERM...BERDES
Hazardous weather outlook, Mar 3, 9:15 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 915 AM CST SAT MAR 3 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 915 AM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE IN THE TWIN PORTS AND SOUTHSHORE REGION THIS MORNING. TOTAL AMOUNTS WILL RANGE FROM 5 TO 8 INCHES. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THESE AREAS. SEE THE LATEST WINTER WEATHER PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Mar 3, 7:22 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
722 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM SNOW MAPLE 46.59N 91.72W
03/03/2012 M1.5 INCH DOUGLAS WI TRAINED SPOTTER
&&
SCWLocal storm report, Mar 3, 7:59 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
759 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM SNOW 3 NE NISSWA 46.53N 94.25W
03/03/2012 M0.5 INCH CROW WING MN TRAINED SPOTTER
&&
SCWLocal storm report, Mar 3, 8:02 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
802 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 8 S HAYWARD 45.89N 91.48W
03/03/2012 M2.5 INCH SAWYER WI TRAINED SPOTTER
0800 AM SNOW 15 N GRAND RAPIDS 47.45N 93.52W
03/03/2012 M2.0 INCH ITASCA MN TRAINED SPOTTER
0800 AM SNOW 12 N ISLE 46.32N 93.46W
03/03/2012 M0.4 INCH AITKIN MN TRAINED SPOTTER
&&
SCWLocal storm report, Mar 3, 8:16 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
816 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 5 N DULUTH 46.85N 92.12W
03/03/2012 M7.0 INCH ST. LOUIS MN TRAINED SPOTTER
0815 AM SNOW 3 N BRAINERD 46.40N 94.19W
03/03/2012 M1.0 INCH CROW WING MN TRAINED SPOTTER
&&
SCWLocal storm report, Mar 3, 9:08 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
908 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM SNOW 7 SE GRAND RAPIDS 47.16N 93.42W
03/03/2012 M2.2 INCH ITASCA MN TRAINED SPOTTER
0906 AM SNOW MOOSE LAKE 46.45N 92.77W
03/03/2012 M1.0 INCH CARLTON MN TRAINED SPOTTER
0906 AM SNOW WRENSHALL 46.62N 92.38W
03/03/2012 M3.0 INCH CARLTON MN TRAINED SPOTTER
0906 AM SNOW BIGFORK 47.75N 93.65W
03/03/2012 M3.2 INCH ITASCA MN TRAINED SPOTTER
0906 AM SNOW 5 E LEADER 46.52N 94.54W
03/03/2012 M1.0 INCH CASS MN TRAINED SPOTTER
&&
SCWLocal storm report, Mar 3, 9:21 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
921 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM SNOW DULUTH 46.78N 92.12W
03/03/2012 M6.2 INCH ST. LOUIS MN TRAINED SPOTTER
REPORT FROM RICE LAKE TOWNSHIP
0554 AM SNOW 3 E PAYNE 47.09N 92.54W
03/03/2012 M1.5 INCH ST. LOUIS MN TRAINED SPOTTER
0629 AM SNOW CLOQUET 46.73N 92.49W
03/03/2012 M4.5 INCH CARLTON MN NWS EMPLOYEE
0655 AM SNOW 4 S SAWYER 46.61N 92.63W
03/03/2012 M2.5 INCH CARLTON MN TRAINED SPOTTER
0700 AM SNOW ASHLAND 46.58N 90.87W
03/03/2012 M1.6 INCH ASHLAND WI TRAINED SPOTTER
0706 AM SNOW COTTON 47.17N 92.47W
03/03/2012 M2.5 INCH ST. LOUIS MN TRAINED SPOTTER
0714 AM SNOW 4 W WASHBURN 46.67N 90.98W
03/03/2012 M2.2 INCH BAYFIELD WI TRAINED SPOTTER
0722 AM SNOW MAPLE 46.59N 91.72W
03/03/2012 M1.5 INCH DOUGLAS WI TRAINED SPOTTER
0759 AM SNOW 3 NE NISSWA 46.53N 94.25W
03/03/2012 M0.5 INCH CROW WING MN TRAINED SPOTTER
0800 AM SNOW 15 N GRAND RAPIDS 47.45N 93.52W
03/03/2012 M2.0 INCH ITASCA MN TRAINED SPOTTER
0800 AM SNOW 8 S HAYWARD 45.89N 91.48W
03/03/2012 M2.5 INCH SAWYER WI TRAINED SPOTTER
0800 AM SNOW 12 N ISLE 46.32N 93.46W
03/03/2012 M0.4 INCH AITKIN MN TRAINED SPOTTER
0815 AM SNOW 3 N BRAINERD 46.40N 94.19W
03/03/2012 M1.0 INCH CROW WING MN TRAINED SPOTTER
0815 AM SNOW 5 N DULUTH 46.85N 92.12W
03/03/2012 M7.0 INCH ST. LOUIS MN TRAINED SPOTTER
0906 AM SNOW WRENSHALL 46.62N 92.38W
03/03/2012 M3.0 INCH CARLTON MN TRAINED SPOTTER
0906 AM SNOW MOOSE LAKE 46.45N 92.77W
03/03/2012 M1.0 INCH CARLTON MN TRAINED SPOTTER
0906 AM SNOW 7 SE GRAND RAPIDS 47.16N 93.42W
03/03/2012 M2.2 INCH ITASCA MN TRAINED SPOTTER
0906 AM SNOW BIGFORK 47.75N 93.65W
03/03/2012 M3.2 INCH ITASCA MN TRAINED SPOTTER
0906 AM SNOW 5 E LEADER 46.52N 94.54W
03/03/2012 M1.0 INCH CASS MN TRAINED SPOTTER
0913 AM SNOW DULUTH 46.78N 92.12W
03/03/2012 M6.5 INCH ST. LOUIS MN TRAINED SPOTTER
EAST DULUTH
0913 AM SNOW DULUTH 46.78N 92.12W
03/03/2012 M8.5 INCH ST. LOUIS MN TRAINED SPOTTER
NEAR NORTHLAND COUNTY CLUB
&&
SCWThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:34 PM CST | Winter Weather Advisory | DLH | Ashland, Bayfield, Douglas, Iron | 16 hr |
Nearby
Winter Storm Warnings in Minnesota, 2012Winter Storm Warnings in Wisconsin, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.